MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST INFLATION DEVICE 30ATM; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS

MEDTRONIC, INC EVEREST INFLATION DEVICE 30ATM; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Catalog Number AC3200
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Codes Perforation (2001); No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an everest inflation device to treat a lesion in the diagonal branch with 60% stenosis.The device was removed from packaging per ifu.The device was inspected with no issues.The device was prepped per ifu.The device was connected to a balloon catheter.It is reported that no signal of increasing pressure displayed on the device and the balloon burst in the artery.No patient injury is reported.
 
Additional Manufacturer Narrative
Upon review of the cine images it was confirmed that a perforation had occurred.Cine images analysis summary: after initial stent deployment in the lad kissing balloon technique (kbt) was performed between the diagonal and the main vessel.The kbt appears to have been completed with a low profile outer diameter balloon.After kbt there is evidence of contrast exiting the vessel indicating that the balloon has burst.This also suggests that there was perforation to the vessel.This perforation to the vessel was treated with repeat lesion ballooning and stent deployment.No permanent injury to the vessel is apparent.The root cause of the perforation is not evident from the images provided.Product analysis summary: the device was returned for analysis.As received the gauge needle was at 0atm.The everest syringe body, tube and lure rotator/connector all appear undamaged and without defect.Closer visual inspection detected no damage to the gauge housing or the syringe body.During functionality testing the device aspirated water with the needle remaining at 0atm failing to return to vacuum.The device was pressurized while turning the knob one full turn, the needle remained at 0atm, no movement detected on the needle.Another in-house functional everest was connected side by side with returned everest gauge and the returned gauge needle remained at 0atm while the in-house everest needle moved freely.The gauge was removed from the syringe body, closer inspection of the bore detected glue like material around the bore at the bottom on the metal filter.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVEREST INFLATION DEVICE 30ATM
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6964690
Report Number1220452-2017-00105
Device Sequence Number13681200
Product Code DTL
UDI-Device Identifier00643169621916
UDI-Public00643169621916
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K960983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Catalogue NumberAC3200
Device Lot Number51026713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR